MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD HEYMAN FOLLOWERS COUDE TIP, COMPLETE SET 10-24 FR., STERILE; DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD HEYMAN FOLLOWERS COUDE TIP, COMPLETE SET 10-24 FR., STERILE; DILATION CATHETER
Model Number 021300
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient only received the 24fr dilation catheter from a set that should have included sizes 10fr through 24fr.No medical intervention was reported.Additional information was received, that the 24fr catheter was used; however, the missing sizes were still needed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿1.Bard® heyman¿ followers are intended to be used with bardex® council catheters and bard® heyman¿ filiform catheters.All individual devices are disposable and sold sterile.2.The filiform catheter comes packaged with a disposable stylet to use for insertion.Insert the bard® heyman¿ filiform catheter with stylet in place.The filiform catheter may be placed by inserting through a cystoscope under direct vision.Direct view catheter placement will decrease the number of difficult and possible false passages.3.There is a 3 centimeter orientation marking on the filiform catheter at 30 centimeters from the distal end to assist with placing the filiform catheter in the bladder.Placement of the filiform catheter in the bladder can be determined by removing the stylet and observing urine or aspirating urine with a syringe.If added confirmation is necessary, a radio graph can be taken after injecting radiopaque dye into the filiform catheter.When the filiform catheter has been properly placed, the stylet should be discarded.4.Starting with the smaller sizes, slip the bard® heyman¿ followers (straight or coude) over the filiform catheter.Increase the follower size until the desired dilation is accomplished.5.Slip a bardex® council catheter over the filiform catheter and when it is in place, inflate balloon.Remove the filiform catheter.If, at a later time, the council catheter is to be replaced, insert a new filiform catheter prior to removing the council catheter.The filiform catheter will then guide the new council catheter into place.After use, this product may be potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning: because the filiform catheter may advance with the passage of the followers, a length of the filiform catheter should always appear beyond the proximal end of the follower, otherwise the filiform catheter may be left in the urethra when the follower is withdrawn.".

Brand Name
BARD HEYMAN FOLLOWERS COUDE TIP, COMPLETE SET 10-24 FR., STERILE
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8125578
Report Number1018233-2018-05783
Device Sequence Number16587110
Product Code FBW
UDI-Device Identifier00801741075582
UDI-Public(01)00801741075582
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number021300
Device Catalogue Number021300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1